Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Take Nexium. Have bloating, burning sensation in chest and urine. What does it indicate?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Hi I am on Nexium medication I am currently having a bloated stomach. It does not pain though. The problem I have is that: 1)I get burning sensation while passing Urine 2) Burn sensation around my chest and up till my lips and chin. I have gone through the Midstream C&S urine test. It does not indicate any bacterial infection.
Posted Thu, 5 Dec 2013 in Peptic Ulcer
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. As you are after recent antibiotic therapy for H.Pylori, your intestines has been cleared from all bacteria. This means that your regular, good intestinal bacteria are gone. It allows bad, pathological bacteria to grow what leads to bloated stomach, irregular bowel movements and many more. Chest burning is most likely caused by not healed peptic ulcer or stomach inflammation. I hope that you have had gastroscopy done before Nexium and H.Pylori treatment. Peptic ulcer sometimes is hard to treat and PPI medicines (which is Nexium) needs to be replaced by some other medicine from same chemical group. If its about burning while urinating, please note that the test could be false negative. Also not every sample of urine contains bacteria. You may also have an inflammation in the very first part of urinary tract - urethra. I suggest you to continue with Nexium (treatment should take 30 days). If it wont help in 30 days, gastroscopy should be repeated. You should also have swab test of urethra and urine analysis (in laboratory). Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor